MAUDE Adverse Event Report: MINERVA SURGICAL, INC. GENESYS HTA ENDOMETRIAL ABLATION SYSTEM, PROCERVA PROCEDURAL SET; DEVICE, THERMAL ABLATION, ENDOMETRIAL

MINERVA SURGICAL, INC. GENESYS HTA ENDOMETRIAL ABLATION SYSTEM, PROCERVA PROCEDURAL SET; DEVICE, THERMAL ABLATION, ENDOMETRIAL
Model Number M006580210
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Burn(s) (1757); Burning Sensation (2146)
Date of Event 03/31/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer contacted the physician to obtain additional information related to this event.Upon analysis of event, it has been concluded that the thermal effect is highly unlikely to be a result of fluid leak at the cervix.This conclusion was based on several factors: 1.Fluid loss was never observed by physician.2.Fluid loss was never reported by the respective feature of the genesys system 3.If fluid loss would be the cause, the thermal effect would involve the vaginal mucosa first and would likely affect the posterior wall of the vagina.Based on the above and considering the lateral labial location of the above-named effect, it is more likely that thermal energy affected the tissue secondary to direct contact between the sheath of the device and the skin.While the physician reportedly did not remove the speculum during the ablation cycle, it is possible that some of the tissue inadvertently established temporary contact with the sheath, resulting in unintended thermal effect.This scenario is more likely to occur in a higher bmi patient population, which this patient was.No additional medical intervention, beyond the application of the topical cream, was recommended by physician.The ifu instructs the user to "during ablation, the saline temperature continues to rise until 90°c is reached, and the user must continuously: monitor the cervical seal for fluid loss and to confirm a tight cervical seal.Maintain a stable procedure sheath position throughout the procedure.Monitor the screen for fluid loss level." warnings and cautions related to an event of this nature are included in the ifu for genesys hta, including but not limited to: "the physician must maintain control of the procedure sheath (i.E., not hand off to another individual) for the duration of the treatment to avoid compromising the cervical seal.A compromise of the cervical seal could result in fluid leakage through the cervix, which could result in thermal injury to surrounding tissue"."do not place the procedure sheath tubing over the patient's leg or in contact with any part of the user's or patient's anatomy, as the tubing carries hot fluid and contact could result in thermal injury.The temperature of the tubing could be up to 55°c." "throughout the procedure, carefully observe the junction of the procedure sheath with the external cervical os to confirm a tight cervical seal and that there is no fluid leakage".The procedure set was discarded and was not returned for evaluation.The lot number of the procedure set was not provided; therefore, a device history record review could not be performed.However, all surgical procedure sets meet all qa specifications when released, including adequate sterilization.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported a patient experienced a burning sensation during urination post genesys hta procedure.Physician reported no malfunction or alarm by the system during the procedure and no fluid leak was noted.Physician characterized the thermal effect to be minor in nature and recommended application of silver sulfadiazine topical cream.

Brand Name
GENESYS HTA ENDOMETRIAL ABLATION SYSTEM, PROCERVA PROCEDURAL SET
Common Device Name
DEVICE, THERMAL ABLATION, ENDOMETRIAL
Manufacturer (Section D)
MINERVA SURGICAL, INC.
4255 burton drive
santa clara CA 95054
Manufacturer (Section G)
MINERVA SURGICAL, INC.
4255 burton drive
santa clara CA 95054
Manufacturer Contact
veronica williams
4255 burton drive
santa clara, CA 95054
MDR Report Key14360291
Report Number3011011193-2022-00005
Device Sequence Number4077638
Product Code MNB
UDI-Device Identifier08714729809456
UDI-Public08714729809456
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P000040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 05/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM006580210
Device Catalogue NumberM006580210
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2022
Initial Report FDA Received Date05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale